Alert archive / Mississippi / Flash Flood Warnings in 2010
Flash Flood Warning 13, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jan 21, 2010, 10:57 AM CST for Jones County, Mississippi. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 21, 2010, 10:57 AM CST (16:57 UTC)
- Expired
- Jan 21, 2010, 10:45 PM CST
- In force
- 12 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Unknown
County Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 109 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1340 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
083 WGUS54 KJAN 211657 FFWJAN MSC067-212245- /O.NEW.KJAN.FF.W.0013.100121T1657Z-100121T2245Z/ /00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 1057 AM CST THU JAN 21 2010 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR ROLLING HILLS RANCH LAKE DAM ON BRUSHY CREEK IN EAST JONES COUNTY. A DAM BROKE ABOVE ROLLING HILLS RANCH LAKE EARLY THIS MORNING. THE LAKE HAS EMPTIED AND THE WATER IS FLOWING INTO ROLLING HILLS RANCH LAKE. WATER IS FLOWING OVER THE TOP OF ROLLING HILLS RANCH LAKE DAM AND THERE IS A POTENTIAL FOR FAILURE. THOSE ALONG BRUSHY CREEK ABOVE LAKE BOGUE HOMO SHOULD BE ON ALERT IN CASE OF DAM FAILURE. POOLE CREEK ROAD IS AMONG THE AREAS THAT COULD BE AFFECTED. * UNTIL 445 PM CST * AT 1052 AM CST...THE FAILURE OF THIS DAM WAS REPORTED BY EMERGENCY MANAGEMENT OFFICIALS. LAT...LON 3174 8900 3168 8901 3168 8910 3174 8907 $$ OLB
3 follow-up statements
247 WGUS74 KJAN 211801 FFSJAN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1201 PM CST THU JAN 21 2010 MSC067-212245- /O.CON.KJAN.FF.W.0013.000000T0000Z-100121T2245Z/ /00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JONES MS- 1201 PM CST THU JAN 21 2010 ...A FLASH FLOOD WARNING FOR A DAM FAILURE REMAINS IN EFFECT UNTIL 445 PM CST FOR NORTHEAST JONES COUNTY... AT 1146 AM CST...THE FAILURE OF DONALD HOLIFIELD LAKE DAM ON GUM BRANCH NEAR HIGHWAY 84 AND POOLE CREEK ROAD IS CAUSING ROLLING HILLS RANCH LAKE TO OVERFLOW ITS DAM. CURRENTLY ONE FOOT OF WATER IS FLOWING OVER A 150 FOOT SECTION OF THE EARTHEN DAM. THERE IS A POTENTIAL FOR THE ROLLING HILLS RANCH LAKE DAM TO FAIL. IF THE DAM FAILS...THIS COULD CAUSE A WAVE OF WATER FROM 6 TO 7 FEET TO MOVE DOWN BRUSHY CREEK. POOLE CREEK ROAD CROSSES BRUSHY CREEK ABOUT ONE HALF MILE DOWNSTREAM OF THE LAKE. THOSE LIVING ALONG BRUSHY CREEK BETWEEN ROLLING HILLS RANCH LAKE AND LAKE BOGUE HOMO SHOULD BE ON HIGH ALERT IN CASE FAILURE OCCURS. IF FAILURE DOES OCCUR THIS WOULD CAUSE NO THREAT TO LAKE BOGUE HOMO. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS IMMINENT. ACTIONS SHOULD BE TAKEN IMMEDIATELY TO PROTECT LIFE AND PROPERTY. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MOVE TO HIGHER GROUND. && LAT...LON 3223 8890 3258 8890 3258 8845 3223 8845 $$ POPE/OLB
676 WGUS74 KJAN 211829 CCA FFSJAN FLASH FLOOD STATEMENT...CORRECTED FOR LAT/LONG INFORMATION NATIONAL WEATHER SERVICE JACKSON MS 1229 PM CST THU JAN 21 2010 MSC067-212245- /O.CON.KJAN.FF.W.0013.000000T0000Z-100121T2245Z/ /00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JONES MS- 1229 PM CST THU JAN 21 2010 ...A FLASH FLOOD WARNING FOR A DAM FAILURE REMAINS IN EFFECT UNTIL 445 PM CST FOR NORTHEAST JONES COUNTY... AT 1146 AM CST...THE FAILURE OF DONALD HOLIFIELD LAKE DAM ON GUM BRANCH NEAR HIGHWAY 84 AND POOLE CREEK ROAD IS CAUSING ROLLING HILLS RANCH LAKE TO OVERFLOW ITS DAM. CURRENTLY ONE FOOT OF WATER IS FLOWING OVER A 150 FOOT SECTION OF THE EARTHEN DAM. THERE IS A POTENTIAL FOR THE ROLLING HILLS RANCH LAKE DAM TO FAIL. IF THE DAM FAILS...THIS COULD CAUSE A WAVE OF WATER FROM 6 TO 7 FEET TO MOVE DOWN BRUSHY CREEK. POOLE CREEK ROAD CROSSES BRUSHY CREEK ABOUT ONE HALF MILE DOWNSTREAM OF THE LAKE. THOSE LIVING ALONG BRUSHY CREEK BETWEEN ROLLING HILLS RANCH LAKE AND LAKE BOGUE HOMO SHOULD BE ON HIGH ALERT IN CASE FAILURE OCCURS. IF FAILURE DOES OCCUR THIS WOULD CAUSE NO THREAT TO LAKE BOGUE HOMO. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS IMMINENT. ACTIONS SHOULD BE TAKEN IMMEDIATELY TO PROTECT LIFE AND PROPERTY. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MOVE TO HIGHER GROUND. && LAT...LON 3174 8900 3168 8901 3168 8910 3174 8907 $$ POPE/OLB
760 WGUS54 KJAN 212157 FFWJAN MSC067-220445- /O.EXT.KJAN.FF.W.0013.000000T0000Z-100122T0445Z/ /00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 357 PM CST THU JAN 21 2010 THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE * FLASH FLOOD WARNING FOR ROLLING HILLS RANCH LAKE DAM ON GUM BRANCH WHICH FLOWS INTO BRUSHY CREEK IN JONES COUNTY. * UNTIL 1045 PM CST * AT 333 PM CST...EMERGENCY MANAGEMENT AND STATE DAM SAFETY OFFICIALS HAVE REPORTED THAT THE ROLLING HILLS RANCH LAKE DAM HAS BEGUN TO FAIL. SOME MAPS LIST THIS DAM AS GARLAND LEWIS LAKE. WATER CONTINUES TO OVERFLOW THE TOP OF THE DAM BY A FOOT AND IS BEGINNING TO ERODE THE EARTHEN DAM. WATER LEVELS ARE EXPECTED TO RISE 6 TO 7 FEET IN BRUSHY CREEK OVER THE NEXT SEVERAL HOURS...POSSIBLY FLOODING POOLE CREEK ROAD. WATER FROM THE DAM BREAK WILL EVENTUALLY ENTER LAKE BOGUE HOMO BUT THIS SHOULD CAUSE NO FLOOD THREAT TO LAKE BOGUE HOMO. RESIDENTS IN SEVERAL STRUCTURES DOWNSTREAM OF ROLLING HILLS RANCH LAKE DAM HAVE BEEN NOTIFIED OF THE FAILURE IN PROGRESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. NEVER ATTEMPT TO CROSS FLOWING STREAMS BY CAR OR FOOT AND NEVER DRIVE ACROSS FLOODED ROADWAYS. THE WATER DEPTH MAY BE TOO GREAT FOR YOU TO CROSS SAFELY. FIND AN ALTERNATE ROUTE AND MOVE TO HIGHER GROUND. && LAT...LON 3174 8900 3168 8901 3168 8910 3174 8907 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jan 21, 6:13 AM CST, 4 hours 44 minutes earlier.
Area forecast discussion, Jan 21, 6:13 AM CST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
613 AM CST THU JAN 21 2010
.UPDATE...JUST A QUICK UPDATE TO REMOVE THE REMAINING AREA FROM THE
FLASH FLOOD WATCH AND TO LOWER POPS ACROSS THE AREA DUE TO CURRENT
RADAR TRENDS.
UPDATED GRIDS AND ZONES WILL BE OUT SHORTLY. /19/
&&
.PREV DISCUSSION... /ISSUED 426 AM CST THU JAN 21 2010/
DISCUSSION...TODAY THROUGH FRIDAY NIGHT...RIGHT OUT OF THE GATE THIS
MORNING...I'LL GO AHEAD AND CANCEL THE TORNADO WATCH FOR MOST OF MY
CWA...WITH THE ONLY EXCEPTIONS BEING MY EAST CENTRAL ZONES WHERE THE
STRONGER ACTIVITY CURRENTLY RESIDES. HOWEVER...UNLESS SEEN
OTHERWISE...GIVEN THE CURRENT MOTION AND TIMING OF THE ACTIVITY
CURRENTLY OBSERVED ON RADAR...WE SHOULD BE ABLE TO ALLOW THE REST OF
THE TORNADO WATCH TO EXPIRE AT 5AM. ALSO GIVEN THE CURRENT RADAR
TREND...I'LL REMOVE AREAS WEST OF INTERSTATE 55 FROM THE FLASH FLOOD
WATCH...WITH THE EASTERN PORTION OF THIS WATCH REMAINING IN EFFECT
UNTIL 6AM.
THROUGH THE REST OF THE DAY...REMAINING SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO TRACK TO THE EAST NORTHEAST AND EVENTUALLY OUT OF
THE CWA BY MID-DAY...WITH CLOUDS GRADUALLY FOLLOWING SUIT AS THEY
DIMINISH FROM WEST TO EAST THROUGH THE DAY AS DRIER AIR SURGES
EASTWARD INTO THE FORECAST AREA. I WILL ISSUE A LAKE WIND ADVISORY
FOR MY NORTHWEST ZONES BEGINNING AT 9 THIS MORNING...AND CONTINUING
THROUGH MUCH OF THE AFTERNOON. THE PRESSURE GRADIENT WILL BE TIGHTEST
HERE AS THE SURFACE LOW RESPONSIBLE FOR ALL OF THE ACTIVITY THIS
MORNING SWINGS BY JUST NORTH OF THAT AREA. THIS COUPLED WITH THE
LIKELY-HOOD THAT AS TEMPERATURES THERE WARM INTO THE MID/UPPER 60S
THIS AFTERNOON... IT SHOULD ALLOW SOME GUSTY WINDS TO MIX DOWN OVER
THE AREA. SUSTAINED WINDS BETWEEN 15-20 MPH ALONG WITH GUSTS NEAR 30
MPH WILL BE POSSIBLE HERE. THEN THROUGH THE OVERNIGHT HOURS...LOOK
FOR A MUCH QUIETER NIGHT ACROSS THE ENTIRE CWA AS LOWS FALL INTO THE
MID 40S.
FOR FRIDAY INTO FRIDAY NIGHT...ALTHOUGH THE AIRMASS OVER THE REGION
WILL BE DRIER...WEST TO SOUTHWEST FLOW ALOFT WILL AID IN KEEPING
MILD CONDITIONS ACROSS THE REGION AS AN UPPER LEVEL RIDGE BUILDS
EAST INTO AND ACROSS THE LOWER MISSISSIPPI RIVER VALLEY. UNDER
MOSTLY CLEAR SKIES...HIGHS FRIDAY AFTERNOON WILL TOP OUT FROM THE
MID 60S IN THE NORTH...TO THE AROUND 70 ACROSS THE SOUTH.
SATURDAY THROUGH NEXT THURSDAY...AS THE UPPER LEVEL RIDGE SHIFTS
EAST OF THE REGION...RAIN CHANCES WILL BEGIN TO INCREASE ACROSS THE
AREA BY SATURDAY AFTERNOON...AS A BROAD UPPER LEVEL TROUGH/UPPER LOW
APPROACHES THE REGION FROM THE WEST. THIS UPPER LEVEL TROUGH WILL
MOVE INTO...AND ENCOMPASS...THE NATION'S MID SECTION ON SATURDAY...
BEFORE SHIFTING EAST AND ENCOMPASSING MUCH OF THE EASTERN HALF OF
THE COUNTRY SUNDAY THROUGH NEXT TUESDAY. THIS TROUGH WILL FORCE A
SURFACE LOW PRESSURE SYSTEM TO SHIFT EAST NORTHEAST ACROSS THE
CENTRAL PLAINS AND UP TOWARDS THE GREAT LAKES REGION...WHILE
DRAGGING AN OCCLUDING FRONT INTO AND THROUGH THE CWA SATURDAY NIGHT
INTO SUNDAY. THIS WILL BRING SHOWERS...ALONG WITH SOME
THUNDERSTORMS...BACK INTO THE FORECAST AREA DURING THIS TIME.
MODELS CONTINUE TO INDICATE LIMITED INSTABILITY BUT STRONG DEEP
LAYER WIND SHEAR...70-90 KNOTS 0-6KM...ALONG AND AHEAD OF THIS
SYSTEM LATE SATURDAY AFTERNOON INTO EARLY SUNDAY MORNING. WHAT I
BELIEVE THIS WILL TRANSLATE TO IS A NARROW SQUALL LINE PUSHING EAST
ACROSS THE FORECAST AREA...WHERE A FEW STORMS EMBEDDED WITHIN THE
LINE CAPABLE OF PRODUCING STRONG DAMAGING WINDS. GIVEN THE EXPECTED
ENVIRONMENT WITH THIS SYSTEM...LOW INSTABILITY/HIGHLY SHEARED...
CONFIDENCE WITH THE POTENTIAL OF ANY STRONG TO SEVERE STORMS
ISN'T EXACTLY ON THE HIGH SIDE AS IT'S POSSIBLE THE HIGH AMOUNT OF
SHEAR COULD ACTUALLY HINDER THE DEVELOPMENT OF STORMS.
RAIN WILL MOVE OUT OF THE FORECAST AREA FROM WEST TO EAST SUNDAY
AFTERNOON INTO SUNDAY NIGHT...WITH CLOUDS GRADUALLY FOLLOWING SUITE.
HIGH PRESSURE WILL THEN BUILD EAST INTO THE REGION MONDAY THROUGH
WEDNESDAY. A MUCH COOLER DRIER AIRMASS WILL FILTER INTO AND SETTLE
OVER THE FORECAST AREA DURING THIS TIME...RESULTING IN A RETURN TO
MORE TYPICAL MID-JANUARY-LIKE CONDITIONS OVER THE ARKLAMISS REGION
THROUGH MID-WEEK. BY THURSDAY...RAIN CHANCES COULD AGAIN BE ON THE
INCREASE AS ANOTHER COLD FRONT APPROACHES FROM THE WEST. /19/
&&
.AVIATION...
SHWRS/TS HAVE TAPERED OFF OVER WRN AREAS WITH SCATTERED
TO NUMEROUS SHWRS AND TS ONGOING E OF I-55. GUSTY WINDS/TURB AND
SMALL HAIL WILL ACCOMPANY THESE STORMS. XPCT THESE STORMS TO CLEAR
THE AREA BY 12Z WITH A SHWR OR TWO POSSIBLY LINGERING IN NERN AREAS
THROUGH 14Z. IFR/MVFR CIGS WILL DOMINATE THE REGION THROUGH THE
MORNING HRS BEFORE BECOMING VFR FROM THE SW AFTER 17Z. GUSTY SWRLY
WINDS WILL DEVELOP THIS AFTERNOON BEFORE BECOMING LIGHT IN THE
EVENING. IFR CIG DEVELOPMENT MAY OCCUR ACROSS FAR NRN AREAS FRIDAY
MORNING HOWEVER CONFIDENCE IS NOT HIGH AND WILL OMIT MENTION IN TAFS
AT THIS TIME. /BK/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 69 43 65 47 / 14 3 0 7
MERIDIAN 73 44 68 45 / 33 3 0 6
VICKSBURG 68 43 66 48 / 12 3 0 8
HATTIESBURG 76 44 70 44 / 14 9 0 7
NATCHEZ 70 43 69 50 / 11 3 0 8
GREENVILLE 68 44 61 48 / 14 3 0 9
GREENWOOD 68 44 64 47 / 14 4 0 8
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR MSZ018-019-
025-034-035-040-041.
LA...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR LAZ007>009.
AR...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR ARZ074-075.
&&
19/BKHazardous weather outlook, Jan 21, 5:50 AM CST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 550 AM CST THU JAN 21 2010 ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-221200- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 550 AM CST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...AND PORTIONS OF NORTHEAST LOUISIANA AND NORTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... WEST TO SOUTHWESTERLY WINDS BETWEEN 15 AND 20 MPH...WITH GUSTS TO 30 MPH...WILL BE POSSIBLE TODAY ACROSS THE DELTA REGION AS AN AREA OF LOW PRESSURE TRACKS EAST NORTHEAST AND JUST NORTH OF THE AREA. A LAKE WIND ADVISORY IS IN EFFECT FOR THE AREA UNTIL 4 PM. THESE GUSTY WINDS WILL GRADUALLY WEAKEN LATE THIS AFTERNOON AS THE PRESSURE GRADIENT RELAXES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE ACROSS THE OUTLOOK AREA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. THE PRIMARY CONCERN WITH ANY STORMS THAT DEVELOP DURING THIS TIME WILL BE STRONG DAMAGING WINDS. PLEASE MONITOR LATER FORECASTS CONCERNING THIS HAZARDOUS WEATHER POTENTIAL FOR THE UPCOMING WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. OTHERWISE...ACTIVATION IS NOT ANTICIPATED SUNDAY THROUGH NEXT THURSDAY. LAZ015-016-023>026-MSZ026>033-036>039-042>066-072>074-221200- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 550 AM CST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA AND FOR CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE ACROSS THE OUTLOOK AREA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. THE PRIMARY CONCERN WITH ANY STORMS THAT DEVELOP DURING THIS TIME WILL BE STRONG DAMAGING WINDS. PLEASE MONITOR LATER FORECASTS CONCERNING THIS HAZARDOUS WEATHER POTENTIAL FOR THE UPCOMING WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. OTHERWISE...ACTIVATION IS NOT ANTICIPATED SUNDAY THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 19
In the hours before
Local storm report, Jan 21, 5:19 AM CST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
519 AM CST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM HAIL SEMINARY 31.56N 89.50W
01/20/2010 E0.88 INCH COVINGTON MS EMERGENCY MNGR
0413 PM HAIL 8 W RAYMOND 32.26N 90.56W
01/20/2010 E0.75 INCH HINDS MS BROADCAST MEDIA
DIME SIZED HAIL COVERING THE GROUND
0415 PM HAIL 3 WNW RAYMOND 32.28N 90.47W
01/20/2010 E1.00 INCH HINDS MS BROADCAST MEDIA
HAIL COVERING THE GROUND. MAINLY PEA TO DIME SIZED BUT A
FEW LARGER STONES UP TO 1 INCH.
0550 PM FLASH FLOOD 5 W FLORA 32.55N 90.40W
01/20/2010 MADISON MS AMATEUR RADIO
WATER ACROSS DEER RIDGE ROAD
0600 PM TSTM WND DMG 4 ENE POCAHONTAS 32.50N 90.22W
01/20/2010 MADISON MS PUBLIC
ELECTRICITY OUT...METAL FLAG POLE BENT OVER WITH
ESTIAMTED 60-70MPH WINDS NORTH OF LAKE LORMAN.
0606 PM HAIL FLORA 32.55N 90.31W
01/20/2010 E1.00 INCH MADISON MS LAW ENFORCEMENT
QUARTER SIZED HAIL REPORTED
0705 PM HAIL PHILADELPHIA 32.77N 89.11W
01/20/2010 E0.88 INCH NESHOBA MS BROADCAST MEDIA
NICKEL SIZED HAIL REPORTED
0805 PM FLASH FLOOD 4 E PHILADELPHIA 32.77N 89.04W
01/20/2010 NESHOBA MS EMERGENCY MNGR
WATER ACROSS HWY 482 NORTH OF HIGHWAY 16
0812 PM HAIL 2 E DENTVILLE 31.96N 90.52W
01/20/2010 E1.00 INCH COPIAH MS TRAINED SPOTTER
HAIL UP TO THE SIZE OF QUARTERS
1000 PM FLASH FLOOD BASSFIELD 31.50N 89.74W
01/20/2010 JEFFERSON DAVIS MS LAW ENFORCEMENT
1.5 FEET OF WATER COVERING PORTIONS OF SUMRALL ROAD NEAR
BASSFIELD.
1000 PM FLASH FLOOD PURVIS 31.14N 89.41W
01/20/2010 LAMAR MS LAW ENFORCEMENT
WATER FLOWING OVER MANY ROADS IN PURVIS
1008 PM FLASH FLOOD NEWELLTON 32.07N 91.24W
01/20/2010 TENSAS LA LAW ENFORCEMENT
FLOODING ON HWY 4 NEAR NEWELLTON
1030 PM FLASH FLOOD 1 S VICKSBURG 32.31N 90.87W
01/20/2010 WARREN MS AMATEUR RADIO
STREET FLOODING OCCURRING IN MARCUS BOTTOM AREA
1038 PM FLASH FLOOD VICKSBURG 32.33N 90.87W
01/20/2010 WARREN MS LAW ENFORCEMENT
EXTENSIVE FLOODING OF STREETS AND ROADS IN VICKSBURG. PEA
SIZED HAIL ALSO BEING REPORTED.
1042 PM FLASH FLOOD VICKSBURG 32.33N 90.87W
01/20/2010 WARREN MS LAW ENFORCEMENT
EXTENSIVE STREET FLOODING IN VICKSBURG WITH NUMEROUS
STREETS FLOODING INCLUDING PEMBERTON BLVD...VETO
ROAD...AND SOUTH MADISON. SOME WATER GETTING INTO THE
POLICE DEPARTMENT BUILDING. REPORT RELAYED BY AMATEUR
RADIO VIA NWSCHAT.
1052 PM FLASH FLOOD VICKSBURG 32.33N 90.87W
01/20/2010 WARREN MS LAW ENFORCEMENT
3 FEET OF WATER ACROSS CLAY STREET AT THE I-20 EXIT
1053 PM FLASH FLOOD VICKSBURG 32.33N 90.87W
01/20/2010 WARREN MS LAW ENFORCEMENT
WATER ENTERING A NUMBER OF HOUSES. NUMEROUS CARS HAVE
STALLED OUT ON FLOODED STREETS.
1100 PM HEAVY RAIN VICKSBURG 32.33N 90.87W
01/20/2010 M2.41 INCH WARREN MS AMATEUR RADIO
MEASURED RAINFALL BETWEEN 10 AND 11 PM BY COCORAHS
OBSERVER. TOTAL RAINFALL SO FAR TODAY OF 3.85 INCHES.
1125 PM FLASH FLOOD RAYMOND 32.26N 90.42W
01/20/2010 HINDS MS EMERGENCY MNGR
HWY 467 FLOODED NEAR RAYMOND
1125 PM FLASH FLOOD EDWARDS 32.33N 90.60W
01/20/2010 HINDS MS EMERGENCY MNGR
HIGHWAY 80 FLOODED NEAR EDWARDS
1128 PM HAIL BOLTON 32.35N 90.46W
01/20/2010 E1.75 INCH HINDS MS EMERGENCY MNGR
NUMEROUS REPORTS OF GOLFBALL SIZED HAIL NEAR I-20
1128 PM HAIL RAYMOND 32.26N 90.42W
01/20/2010 E1.75 INCH HINDS MS EMERGENCY MNGR
NUMEROUS REPORTS OF GOLFBALL SIZED HAIL NEAR NATCHEZ
TRACE AND HWY 467
1130 PM HAIL RAYMOND 32.26N 90.42W
01/20/2010 E1.00 INCH HINDS MS AMATEUR RADIO
AT HINDS COMMUNITY COLLEGE
1130 PM HAIL CLINTON 32.34N 90.33W
01/20/2010 E1.75 INCH HINDS MS BROADCAST MEDIA
1130 PM HAIL CLINTON 32.34N 90.33W
01/20/2010 E1.00 INCH HINDS MS TRAINED SPOTTER
1142 PM FLASH FLOOD VICKSBURG 32.33N 90.87W
01/20/2010 WARREN MS AMATEUR RADIO
VICKSBURG FIRE STATION NUMBER 5 ON THE SOUTH SIDE OF
VICKSBURG EVACUATED DUE TO FLOODING. TIPPING BUCKET GAGE
SHOWS 2.5 INCHES OF RAIN IN THE LAST HOUR.
1250 AM TSTM WND DMG HAZLEHURST 31.86N 90.39W
01/21/2010 COPIAH MS EMERGENCY MNGR
TREES DOWN ON JAMES RD. POWER IS OUT IN THE TOWN OF
HAZELHURST...POSSIBLE TORNADO.
1252 AM TSTM WND DMG 2 SE HAZLEHURST 31.84N 90.37W
01/21/2010 COPIAH MS EMERGENCY MNGR
TREES DOWN ON MONTICELLO RD. AND HIGHWAY 472. ROOF TORN
OFF BARN AS REPORTED BY EM...POSSIBLE TORNADO.
0100 AM FLASH FLOOD RIDGELAND 32.42N 90.13W
01/21/2010 MADISON MS NWS EMPLOYEE
WATER FLOWING OVER AND COVERING ONE LANE OF RIDGEWOOD RD
NEAR EAST COUNTY LINE RD.
0117 AM FLASH FLOOD MADISON 32.45N 90.11W
01/21/2010 MADISON MS LAW ENFORCEMENT
STREETS BECOMING FLOODED. CREEKLINE DRIVE REPORTED
COVERED WITH WATER.
0120 AM FLASH FLOOD BOLTON 32.35N 90.46W
01/21/2010 HINDS MS PUBLIC
NUMEROUS STEETS IN TOWN OF BOLTON INUNDATED WITH WATER.
0130 AM FLASH FLOOD WESSON 31.70N 90.40W
01/21/2010 COPIAH MS LAW ENFORCEMENT
MINOR FLOODING OF STREETS IN NORTHERN WESSON.
0200 AM FLASH FLOOD 3 N GLEN ALLAN 33.07N 91.03W
01/21/2010 WASHINGTON MS LAW ENFORCEMENT
A FEW RDS FLOODED AROUND GLEN ALLEN AND THE S PART OF THE
COUNTY.
0227 AM FLASH FLOOD JACKSON 32.32N 90.21W
01/21/2010 HINDS MS LAW ENFORCEMENT
MONUMENT...GALLATIN...AND PORTER STREETS ALONG WITH MANY
OTHERS HAVE ONGOING FLOODING.
0230 AM FLASH FLOOD 3 N BOLTON 32.40N 90.46W
01/21/2010 HINDS MS LAW ENFORCEMENT
MOST OF BOLTON-BROWNSVILLE RD IS FLOODED...A FEW OTHER
RDS AROUND THE AREA HAVE WATER COVERING THEM AS WELL.
0230 AM FLASH FLOOD GREENWOOD 33.52N 90.19W
01/21/2010 LEFLORE MS LAW ENFORCEMENT
SEVERAL RDS AROUND TOWN ARE FLOODED.
&&
CMELocal storm report, Jan 21, 6:42 AM CST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
642 AM CST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM FLASH FLOOD FLORENCE 32.15N 90.13W
01/21/2010 RANKIN MS TRAINED SPOTTER
SEVERAL STREETS WERE FLOODED AROUND FLORENCE AS ALMOST 1
INCH OF RAIN FELL IN 30 MINUTES.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 6:03 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence | 57 min |
| Jan 20, 6:04 PM CST | Flash Flood Warning | JAN | Madison, Yazoo | 61 min |
| Jan 20, 6:30 PM CST | Severe Thunderstorm Warning | JAN | Madison, Rankin | 33 min |
| Jan 20, 8:04 PM CST | Flash Flood Warning | JAN | Neshoba | 116 min |
| Jan 20, 8:05 PM CST | Severe Thunderstorm Warning | JAN | Copiah | 22 min |
| Jan 20, 8:08 PM CST | Flash Flood Warning | JAN | Clarke | 3 hr |
| Jan 20, 8:22 PM CST | Flash Flood Warning | JAN | Lamar | 3 hr |
| Jan 20, 8:33 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 28 min |
| Jan 20, 9:28 PM CST | Flash Flood Warning | JAN | Jefferson Davis, Lawrence, Marion | 3 hr |
| Jan 20, 9:46 PM CST | Flash Flood Warning | JAN | Claiborne, Issaquena, Warren | 4 hr |
| Jan 20, 10:00 PM CST | Severe Thunderstorm Warning | JAN | Warren | 60 min |
| Jan 20, 10:56 PM CST | Flash Flood Warning | JAN | Claiborne, Hinds, Madison, Yazoo | 5 hr |
| Jan 20, 11:01 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Hinds | 44 min |
| Jan 20, 11:23 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 49 min |
| Jan 20, 11:35 PM CST | Tornado Warning | JAN | Hinds, Rankin | 25 min |
| Jan 20, 11:46 PM CST | Flash Flood Warning | JAN | Adams, Claiborne, Jefferson | 119 min |
| Jan 20, 11:55 PM CST | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 4 hr |
| Jan 21, 12:32 AM CST | Flash Flood Warning | JAN | Holmes, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more | 3 hr |
| Jan 21, 12:40 AM CST | Tornado Warning | JAN | Copiah | 37 min |
| Jan 21, 12:55 AM CST | Flash Flood Warning | JAN | Claiborne, Copiah, Hinds, Jefferson, Rankin, Simpson | 109 min |
| Jan 21, 1:23 AM CST | Tornado Warning | JAN | Copiah, Simpson | 35 min |
| Jan 21, 1:52 AM CST | Severe Thunderstorm Warning | JAN | Simpson, Smith | 34 min |
| Jan 21, 2:11 AM CST | Areal Flood Warning | JAN | Claiborne, Warren | 3 hr |
| Jan 21, 3:27 AM CST | Areal Flood Warning | JAN | Claiborne, Hinds, Madison | 3 hr |
| Jan 21, 4:49 AM CST | Lake Wind Advisory | JAN | Bolivar, Grenada, Humphreys, Issaquena, Leflore, Madison and 4 more | 11 hr |
| Jan 21, 6:56 AM CST | River Flood Warning | JAN | Leake | 60 hr |
| Jan 21, 7:01 AM CST | River Flood Warning | JAN | Neshoba | 8 days |
| Jan 21, 10:10 AM CST | River Flood Warning | JAN | Leake | 8 days |
| Jan 21, 10:10 AM CST | River Flood Warning | JAN | Leake | 12 days |
Nearby
Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.